Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ACHING FEET
Sep 15, 2004

RE ACETYL L CARNITINE

i have taken ddi & d4t over 10 yrs ago & since then had neuropathy in feet,just stiff, not too bad, until last year when it got worse; i tried amiltryptiline, patches & neurontin, without help; so i took morphine which killed the pain , but trying to lower it and now i am starting alc, seeing the results of the study of dr youle of london, which gave good results; whats your experience with this product in the us?? any info welcome also from patients having neuropathy; my email is dukmenen@hotmail.com thks herb in belgium

Response from Dr. Henry

The results you mentioned were recently published in AIDS from a pilot study using I believe 1500 mg acetyl L carnitine. I have only had a few patients take that drug at that dose so I cannot comment from my personal experience. There was no control group so the study should be viewed as a pilot study that needs to be confirmed. The ACTG in the US is doing a dose rangeing study I think which starts at 500 mg BID up to 1500 mg BID. There is also a prosaptide 0 study in the US and a high strength topical capsaicin study that are open or soon to open. Stopping offending meds and getting evaluated for other contributing factors is also wise. It is encouraging to see some new and possibly effective treatments being evaluated for HIV related peripheral neuropathy. KH



Previous
Anti-HIV effect of Statins?
Next
Neck aggravation, dizziness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement